Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 1, 2005, 4:10 PM MDT for Yuma County, Colorado. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 4:10 PM MDT (22:10 UTC)
- Expired
- Jul 1, 2005, 5:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 97 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:20 PM MDT | HAIL 0.88 | Wray, CO | |
| Jul 1, 4:31 PM MDT | HAIL 1 | 10 S Wray, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 012212 SVRGLD COC125-012300- /O.NEW.KGLD.SV.W.0183.050701T2210Z-050701T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 410 PM MDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 500 PM MDT * AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WRAY...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WRAY AROUND 415 PM MDT... VERNON AND LAIRD AROUND 435 PM MDT... BEECHER ISLAND AROUND 500 PM MDT... THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR YUMA COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF GOLF BALLS OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 4034 10255 3987 10256 3969 10205 4019 10203 $$ JRM
2 follow-up statements
000 WWUS53 KGLD 012223 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 422 PM MDT FRI JUL 1 2005 COC125-012300- /O.CON.KGLD.SV.W.0183.000000T0000Z-050701T2300Z/ YUMA CO- 422 PM MDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR YUMA COUNTY... AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THIS STORM WAS LOCATED NEAR VERNON...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VERNON AROUND 430 PM MDT... LAIRD AROUND 435 PM MDT... BEECHER ISLAND AROUND 500 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LAT...LON 4034 10255 3987 10256 3969 10205 4019 10203 $$ JRM
000 WWUS53 KGLD 012235 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 433 PM MDT FRI JUL 1 2005 COC125-012300- /O.CON.KGLD.SV.W.0183.000000T0000Z-050701T2300Z/ YUMA CO- 433 PM MDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR YUMA COUNTY... AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF VERNON...MOVING SOUTHEAST AT 15 MPH. AT 433 PM MDT...TRAINED SPOTTERS REPORTED QUARTER SIZE HAIL 10 MILES SOUTH OF WRAY. THE SEVERE THUNDERSTORM WILL BE NEAR... BEECHER ISLAND AROUND 450 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LAT...LON 4034 10255 3987 10256 3969 10205 4019 10203 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:01 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 1, 3:01 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 301 PM MDT FRI JUL 1 2005 .DISCUSSION...MAIN CONCERN IS THE POSSIBILITY OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT AS A SURFACE BOUNDARY AND UPPER SHORT WAVE TROUGH MOVE THROUGH THE AREA. HAVE NOT CHANGED MUCH FROM THE PREVIOUS FORECAST OTHER THAN TO BLEND BETTER WITH THE SURROUNDING OFFICES AND CHANGE THE TIMING AND COVERAGE OF THE PRECIPITATION SLIGHTLY IN THE SHORT TERM. AN UPPER WAVE MOVING OUT OF THE CENTRAL ROCKIES AND ACROSS THE HIGH PLAINS WILL WORK IN COMBINATION WITH THE SURFACE LEE TROUGH/DRYLINE TO SPAWN THUNDERSTORMS THAT ARE EXPECTED TO MOVE ACROSS THE TRI-STATE REGION THIS EVENING. TEMPERATURES WILL WARM SLIGHTLY SATURDAY AND SUNDAY AS THE UPPER HIGH OVER THE SOUTHWEST RIDGES INTO THE ROCKIES AND HIGH PLAINS REGION AHEAD OF THE NEXT UPPER WAVE AND SURFACE BOUNDARY DUE THROUGH THE REGION BY LATE SUNDAY. THIS WILL BRING THE NEXT BATCH OF SCATTERED THUNDERSTORMS TO THE REGION MAINLY SUNDAY EVEING. DID NOT MAKE ANY CHANGES TO THE EXTENDED PERIODS. EXPECT MAINLY ZONAL FLOW ALOFT WITH THE JET LINGERING TO THE NORTH OF THE REGION PRODUCING NUMEROUS WEAK WAVES IN THE UPPER FLOW...AIDING IN THE PRODUCTION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY NEXT WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LOCKHART
Hazardous weather outlook, Jul 1, 10:33 AM MDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT FRI JUL 1 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1033 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MODERATE INSTABILITY ALONG AND AHEAD OF A DRY LINE OVER EASTERN COLORADO WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING AFTER 1 PM MDT. IN ADDITION AN UPPER LEVEL DISTURBANCE OVER SOUTHERN WYOMING WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS DEVELOPING OVER EASTERN COLORADO WILL THEN SPREAD EASTWARD INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS WILL BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSETTLED WEATHER PATTERN WILL BRING A CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. LAMMERS
In the hours before
Special weather statement, Jul 1, 1:45 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 145 PM MDT FRI JUL 1 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020300- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 145 PM MDT (245 PM CDT) FRI JUL 1 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 573 IN EFFECT UNTIL 9 PM MDT (10 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 573 UNTIL 9 PM MDT (10 PM CDT) FOR THE FOLLOWING COUNTIES IN THE TRI-STATE AREA. IN COLORADO: CHEYENNE...KIT CARSON AND YUMA IN SOUTHWEST NEBRASKA: DUNDY...HITCHCOCK AND RED WILLOW IN NORTHWEST KANSAS: CHEYENNE...RAWLINS...DECATUR...NORTON... GRAHAM....SHERIDAN...THOMAS...SHERMAN...WALLACE...LOGAN...GOVE... GREELEY AND WICHITA HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING WILL BE POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAMMERS
Local storm report, Jul 1, 2:55 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
255 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 SE CLARKVILLE 40.33N 102.55W
07/01/2005 1.00 INCH YUMA CO PUBLIC
&&
BOYDLocal storm report, Jul 1, 3:06 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 19 N ECKLEY 40.39N 102.49W
07/01/2005 0.88 INCH YUMA CO TRAINED SPOTTER
&&
BOYDLocal storm report, Jul 1, 3:22 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 5 S CLARKVILLE 40.31N 102.62W
07/01/2005 1.50 INCH YUMA CO PUBLIC
&&
BOYDLocal storm report, Jul 1, 4:04 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 8 W WRAY 40.08N 102.38W
07/01/2005 0.75 INCH YUMA CO PUBLIC
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:18 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 42 min |
| Jul 1, 2:36 PM MDT | Tornado Warning | GLD | Yuma | 39 min |
| Jul 1, 2:49 PM MDT | Tornado Warning | GLD | Yuma | 41 min |
| Jul 1, 3:05 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 18 min |
| Jul 1, 3:51 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 24 min |
| Jul 1, 4:57 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.